Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 20, 2021, 12:08 AM CDT for Washington County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 12:08 AM CDT (05:08 UTC)
- Expired
- Jun 20, 2021, 12:30 AM CDT
- In force
- 22 min
- Issued by
- NWS Topeka, KS
County Washington County, KS
The radar
The Topeka radar (KTWX), 121 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
152 WWUS83 KTOP 200508 SPSTOP Special Weather Statement National Weather Service Topeka KS 1208 AM CDT Sun Jun 20 2021 KSZ008-009-020-021-200530- Republic-Clay-Cloud-Washington- 1208 AM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REPUBLIC...WASHINGTON... NORTHERN CLAY AND NORTHEASTERN CLOUD COUNTIES UNTIL 1230 AM CDT... At 1206 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hubbell to 3 miles north of Miltonvale. Movement was east at 55 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Washington, Clyde, Clifton, Linn, Morganville, Cuba, Morrowville, Palmer, Haddam, Munden, Narka, Mahaska, Agenda, Aurora and Vining. A Severe Thunderstorm Watch remains in effect until 400 AM CDT for north central Kansas. LAT...LON 4000 9702 3941 9702 3940 9753 4000 9754 TIME...MOT...LOC 0506Z 258DEG 46KT 4000 9746 3940 9747 $$ Teefey
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 19, 11:24 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 19, 11:24 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1124 PM CDT Sat Jun 19 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 321 PM CDT Sat Jun 19 2021 Isolated storms possible through this evening with wind being the main hazard. Tonight additional storms could move into the area from the west in association with an MCS which could again threaten mainly western and north central areas with damaging winds. The 12Z UA data show that the Desert Southwest anticyclone is still firmly in place while the main belt of the Westerlies resides along the northern tier of the CONUS. The main feature of interest for this evening and overnight appears to be a weak shortwave translating through northern CO and southern WY vicinity as noted by general height falls at the H7 level and persistent enhanced cloud coverage on mid level WV imagery. Over the forecast area, a stationary boundary has started to lift north slightly this afternoon as it transitions into a warm front. The cap remains in place as most cumulus shows only limited vertical development. The convergence along the front is also very weak. Storms have formed closer to St Louis to the east and then also along the front range of the Rockies within an upslope flow regime. There is some potential that the storms east of the area could backbuild west, but this is not favored by most solutions and is likely lower probability. The main threat for storms to impact the area comes into late this evening and overnight as the storms of the High Plains begin to form cold pools and congeal into a line of storms. As the resultant MCS forward propagates east, there is some support to main updrafts with the LLJ setting up. The best convergence becomes focused along northern areas of the forecast area into central and eastern Nebraska. Also, the cap may strengthen again into the overnight period over much of the area, so convection may tend to weaken as storms move into the area. Can't rule at a damaging wind threat over north central areas into Manhattan likely after midnight time frame. The outflow boundary from these storms will likely push into the area overnight and tend to stall out for the day tomorrow. Still hot conditions in place with an overall moist and unstable airmass. More intense heating and better overall lift along the outflow may help to foster storm development into the late afternoon tomorrow. Inverted V type soundings with high freezing heights and weak low level shear suggest that damaging downburst winds could be the main threat with hail being a lesser threat if sufficient mid level rotation can become established with a storm. Modified cP airmass from Canada helps to push a cold front into the area under northwest flow on Monday and Tuesday which will help bring relief to the recent heat for at least a couple of days before return flow brings back higher theta-e air and warmer temperatures Wednesday into Thursday. Variability is somewhat high with storm chances by the end of the work week leading to a low probability forecast at this time. Typical June warmth with higher humidity appears to be in place, however. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1120 PM CDT Sat Jun 19 2021 For the first few hours of the 06Z TAF period, we will be closely monitoring an area of rain and thunderstorms as it moves east- northeast across central KS. Still thinking that sites will not be impacted by this activity, but rain could get close to KMHK. Will amend if confidence increases. Otherwise, went ahead an added LLWS at KMHK with RAP/NAM trends increasing the LLJ. A cold front will then move through terminals Sunday afternoon, shifting winds to the NW. Storms could develop along the boundary near KTOP/KFOE during the afternoon, so went ahead and made the first mention of VCTS around 22Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Drake AVIATION...Teefey
Hazardous weather outlook, Jun 19, 10:00 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1000 PM CDT Sat Jun 19 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-210300- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1000 PM CDT Sat Jun 19 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. A line of strong to severe thunderstorms could impact portions of north central Kansas tonight. Damaging wind gusts in excess of 60 MPH will be the main threat with these storms. Quarter sized hail could also occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms could develop along a frontal boundary in eastern Kansas late Sunday afternoon into the evening. Damaging winds will be the primary hazard with large hail being a lower threat. .SPOTTER INFORMATION STATEMENT... Spotters in north central portions of Kansas should be ready to relay reports to the National Weather Service tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jun 19, 11:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1154 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM TSTM WND GST 2 SSE CONCORDIA 39.55N 97.65W
06/19/2021 M52 MPH CLOUD KS ASOS
&&Special weather statement, Jun 20, 12:08 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 1208 AM CDT Sun Jun 20 2021 KSZ008-009-020-021-200530- Republic-Clay-Cloud-Washington- 1208 AM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REPUBLIC...WASHINGTON... NORTHERN CLAY AND NORTHEASTERN CLOUD COUNTIES UNTIL 1230 AM CDT... At 1206 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hubbell to 3 miles north of Miltonvale. Movement was east at 55 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Washington, Clyde, Clifton, Linn, Morganville, Cuba, Morrowville, Palmer, Haddam, Munden, Narka, Mahaska, Agenda, Aurora and Vining. A Severe Thunderstorm Watch remains in effect until 400 AM CDT for north central Kansas. LAT...LON 4000 9702 3941 9702 3940 9753 4000 9754 TIME...MOT...LOC 0506Z 258DEG 46KT 4000 9746 3940 9747 Teefey
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:14 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 61 min |
| Jun 20, 6:26 PM CDT | Special Weather Statement | TOP | Shawnee | 34 min |
| Jun 20, 6:53 PM CDT | Special Weather Statement | TOP | Douglas | 22 min |
| Jun 20, 6:57 PM CDT | Special Weather Statement | TOP | Shawnee | 33 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.